Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

I am pre-diabetic and have hypothyroidism, please advise me

Hi, I am currently taking metformin 500 at night after dinner, and levothiroxine 100 in the morning 1hr before breakfast. I am pre-diabetic and have hypothyroidism(7). I am only 21 years old and this comes not from food habits but family grandmother had tumor on the gland and also in pituitary gland. I am a radical healthy eater. I do however have bad case of acanthrosis nigracans had for 10+ yrs. 1.Will any of these meds help? when should I see difference? by the way I have always been on verge if not of obese my waist is 35in but my body mass is 28% (5 11) always weight 197-208lb because of these things I haven t been able to have the body I work so hard for. I am thinking about taking irvingia gabonensis supplements to help. 2 is it ok for me to take that supplement? 3 also will the AN get any better? is really dark been like that for years. Its depressing specially because I take care of myself. 4.And another important question my lack of hormones and lack of my doctor s caring for me when I was young, by breast tissue never developed i stayed in the bud stage is there any hope somehow some other way instead of plastic surgery? help please! thank you.
Asked On : Wed, 23 Mar 2011
Answers:  5 Views:  712
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
  User's Response
Hi Dear
As you know Irvignia Gabonensis is an African fruit whose seeds are of medicinal purpose. But we have no Drug interaction profile with your or any other medicines with it till date. Dose is also vague. Most importantly i am scared that being a hypoglycaemic agent it may not interact with Metformin further lowering your Blood Glucose levels and making you even faint. So i advise you to avoid it .
For breast tissue we can give several medications. you can discuss them with your physician. For further queries feel free to email at
call me anytime.
Have a nice Day!!!!!!
Answered: Wed, 23 Mar 2011
I find this answer helpful
  Anonymous's Response
Thank you,

so there is medication for breast tissue that will not interact with the absorption of synthroid?

how about the AN?
Answered: Wed, 23 Mar 2011
  User's Response
Hi Dear
Yes there are medications for breast tissue that will not interact with L-thyroxine absorption. i am wondering why are you not losing weight despite on 100 micro gm of L-thyroxine. Since when have you started your medicines??? They should start showing their effects by lowering your TSH levels and improving your Blood glucose levels/////
AN will diminish as your Diabetes will be controlled. It is a sign of your resistance to insulin or how severe your diabetes is . But it will be a long and uphill task to completely eliminate it. Dont worry about that .
I will get in touch with a Skin Specialist and ask him about AN and let you know more about that.
Enjoy Life!!!!!!!
You can always contact me at my email.
Answered: Wed, 23 Mar 2011
I find this answer helpful
  User's Response
thank you, for answering back this is already helping a lot!

well I took L-thyroxine about a year ago for 1.5 years 75mg and nothing changed. I stopped taking them because they made me feel bad I was getting dizzy I already have problems concentrating and it was making it worse, I was still feeling like a sluggard. I changed doctors about 3 months ago and have been taking 100mg since then. difference is that now i am taking 500mg of metformin. only thing is that my extremities would always get numb but now its worse so I wonder which med is causing this.

I have not experienced any weight loss. I did think at one point I had PCOS but I have my periods always they are really light and never on time, but I have never leaped a month. and also because I have the pattern of testosterone hair growth.. its not as noticeable as it sounds to others but doctors notice and tell me might be from hypothyroid as well.

about the breast tissue I knew that at one point when i was a teen it might have been possible to take something but now at 21 is that still possible? what medication is it? and i should probably take it after my TSH levels are normal right?

thank you for your help. and I will email.
Answered: Fri, 25 Mar 2011
  User's Response
Hi Dear
I just consulted a gynaecologist. She said that PCOS or PCOD can also cause AN indirectly by causing Diabetes . PCOS also leads to excessive hair growth and weight gain. To diagnose you have it or not , we need to get an Ultrasound of Lower Abdomen done.
Also, get cholesterol levels done and your BP checked . I am suspecting them to be on higher side .
Anyways, Metformin is a good medicine for you because it is given to both patients , of Diabetes and of PCOS in gynaecology.
For breast tissue , you need estrogens like ethinyestradiol or (30 micro gm of E2 + 2 mg of drospirenone)
I must say consult your local Gynaecologist before starting anything.
She can examine you and tell the best . Dont worry there are other options in medications also. We will certainly get you rid of this problem.
Good Luck!!!!!!!
Answered: Fri, 25 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor